Previous |  Up |  Next


ultrafilter; Rudin--Frol\'\i k order; Rudin--Keisler order; $p$-compact; quasi $M$-compact; strongly $M$-sequential; weakly $M$-sequential; $p$-sequential; FU($p$)-space; sequential; $P$-point
Following Kombarov we say that $X$ is $p$-sequential, for $p\in\alpha^\ast$, if for every non-closed subset $A$ of $X$ there is $f\in{}^\alpha X$ such that $f(\alpha)\subseteq A$ and $\bar f(p)\in X\backslash A$. This suggests the following definition due to Comfort and Savchenko, independently: $X$ is a {\rm FU($p$)}-space if for every $A\subseteq X$ and every $x\in A^{-}$ there is a function $f\in {}^\alpha A$ such that $\bar f(p)=x$. It is not hard to see that $p \leq {\,_{\operatorname{RK}}} q$ ($\leq {\,_{\operatorname{RK}}}$ denotes the Rudin--Keisler order) $\Leftrightarrow $ every $p$-sequential space is $q$-sequential $\Leftrightarrow $ every {\rm FU($p$)}-space is a {\rm FU($q$)}-space. We generalize the spaces $S_n$ to construct examples of $p$-sequential (for $p\in U(\alpha )$) spaces which are not {\rm FU($p$)}-spaces. We slightly improve a result of Boldjiev and Malykhin by proving that every $p$-sequential (Tychonoff) space is a {\rm FU($q$)}-space $\Leftrightarrow \forall \nu <\omega _1 (p^\nu \leq {\,_{\operatorname{RK}}} q)$, for $p,q \in \omega ^\ast $; and $S_n$ is a {\rm FU($p$)}-space for $p\in \omega ^\ast $ and $1<n<\omega \Leftrightarrow $ every sequential space $X$ with $\sigma (X)\leq n$ is a {\rm FU($p$)}-space $\Leftrightarrow \exists \{p_{n-2}, \dots , p_1\}\subseteq \omega ^\ast (p_{n-2}<{\,_{\operatorname{RK}}} \dots <{\,_{\operatorname{RK}}} p_1 <_{\,l} p)$; hence, it is independent with ZFC that $S_3$ is a {\rm FU($p$)}-space for all $p\in \omega ^\ast $. It is also shown that $|\beta (\alpha )\setminus U(\alpha )|\leq 2^\alpha \Leftrightarrow $ every space $X$ with $t(X)<\alpha $ is $p$-sequential for some $p\in U(\alpha ) \Leftrightarrow $ every space $X$ with $t(X)<\alpha $ is a {\rm FU($p$)}-space for some $p\in U(\alpha )$; if $t(X)\leq \alpha $ and $|X|\leq 2^\alpha $, then $ \exists p\in U(\alpha ) $ ($X$ is a {\rm FU($p$)}-space).
[A] Arhangel'skii A.V.: Martin's axiom and the construction of homogeneous bicompacta of countable tightness. Soviet Math. Dokl. 17 (1976), 256-260.
[AF] Arhangel'skii A.V., Franklin S.P.: Ordinal invariants for topological spaces. Michigan Math. J. 15 (1968), 313-320. MR 0240767
[Ba] Balogh Z.: On compact Hausdorff spaces of countable tightness. Proc. Amer. Math. Soc. 105 (1989), 755-764. MR 0930252 | Zbl 0687.54006
[Be] Bernstein A.R.: A new kind of compactness for topological spaces. Fund. Math. 66 (1970), 185-193. MR 0251697 | Zbl 0198.55401
[BM] Boldjiev B., Malykhin V.: The sequentiality is equivalent to the $\Cal F$-Fréchet-Urysohn property. Comment. Math. Univ. Carolinae 31 (1990), 23-25. MR 1056166 | Zbl 0696.54020
[Bo] Booth D.D.: Ultrafilters on a countable set. Ann. Math. Logic 2 (1970), 1-24. MR 0277371 | Zbl 0231.02067
[C] Comfort W.W.: Ultrafilters: some old and some new results. Bull. Amer. Math. Soc. 83 (1977), 417-455. MR 0454893
[CN1] Comfort W.W., Negrepontis S.: On families of large oscillation. Fund. Math. 75 (1972), 275-290. MR 0305343 | Zbl 0235.54005
[CN2] Comfort W.W., Negrepontis S.: The Theory of Ultrafilters. Grundlehren der Mathematischen Wissenschaften Vol. 211, Springer-Verlag, 1974. MR 0396267 | Zbl 0298.02004
[F] Fedorčuk V.V.: Fully closed mappings and the compatibility of some theorems of general topology with the axioms of set-theory. Math. USSR Sbornik 28 (1976), 1-26.
[G1] Garcia-Ferreira S.: Various Orderings on the Space of Ultrafilters. Doctoral Dissertation, Wesleyan University, 1990.
[G2] Garcia-Ferreira S.: Three Orderings on $\beta (ømega)\setminus ømega $. preprint. MR 1227550 | Zbl 0791.54032
[K1] Kombarov A.P.: On a theorem of A. H. Stone. Soviet Math. Dokl. 27 (1983), 544-547. Zbl 0531.54007
[K2] Kombarov A.P.: Compactness and sequentiality with respect to a set of ultrafilters. Moscow Univ. Math. Bull. 40 (1985), 15-18. MR 0814266 | Zbl 0602.54025
[M] Mills Ch.: An easier proof of the Shelah $P$-point independence theorem. Rapport 78, Wiskundig Seminarium, Free University of Amsterdam.
[Sa] Savchenko I.A.: Convergence with respect to ultrafilters and the collective normality of products. Moscow Univ. Math. Bull. 43 (1988), 45-47. MR 0938072 | Zbl 0687.54004
[W] Wimmers E.L.: The Shelah $P$-point independence theorem. Israel J. Math. 43 (1982), 28-48. MR 0728877 | Zbl 0511.03022
Partner of
EuDML logo